Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Maximal smoothness for solutions to equilibrium equations in 2D nonlinear elasticity


Author: Xiaodong Yan
Journal: Proc. Amer. Math. Soc. 135 (2007), 1717-1724
MSC (2000): Primary 35B65
Published electronically: November 15, 2006
MathSciNet review: 2286081
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a class of variational integrals from 2D nonlinear elasticity, we prove that any $ W^{2,2}\cap C^{1}$weak solution for the equilibrium equations is smooth. Moreover, we present an example showing that the assumption $ u\in$ $ W^{2,2}$ is optimal.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35B65

Retrieve articles in all journals with MSC (2000): 35B65


Additional Information

Xiaodong Yan
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
Email: xiayan@math.msu.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08645-X
PII: S 0002-9939(06)08645-X
Keywords: Equilibrium equations, weak solution, maximal smoothness
Received by editor(s): August 10, 2005
Received by editor(s) in revised form: December 22, 2005
Published electronically: November 15, 2006
Additional Notes: This research was partially supported by NSF grant DMS-0431710 and IRGP grant from Michigan State University.
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2006 American Mathematical Society